Electron. J. Diff. Eqns., Vol. 2000(2000), No. 22, pp. 1-15.

Carleman estimates and boundary observability for a coupled parabolic-hyperbolic system

Paolo Albano & Daniel Tataru

This paper studies a problem of boundary observability for a coupled system of parabolic-hyperbolic type. First, we prove some Carleman estimates with singular weights for the heat and for the wave equations. Then we combine these results to obtain an observability result for the system. We conclude with a discussion about operators with constant coefficients.

Submitted November 11, 1999. Published March 14, 2000.
Math Subject Classifications: 93B07, 74F05.
Key Words: Carleman estimates, observability, thermo-elasticity.

Show me the PDF file (170K), TEX file, and other files for this article.

Paolo Albano
Dipartimento di Matematica
Universita di Roma
Tor Vergata, Italy
e-mail: albano@axp.mat.uniroma2.it
Daniel Tataru
Department of Mathematics
Northwestern University
2033 Sheridan Road
Evanston, IL 60208-2730, USA
e-mail: tataru@math.nwu.edu

Return to the EJDE web page